MAUDE Adverse Event Report: LIKO AB GOLVO 9000; LIFT, PATIENT, NON-AC-POWERED

LIKO AB GOLVO 9000; LIFT, PATIENT, NON-AC-POWERED
Model Number 2000045
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Head Injury (1879); Hematoma (1884)
Date of Event 04/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During follow-up, the customer stated the patient's head hit the foot of the lift resulting in a subdural hematoma.An ice pack and analgesic medications were initially administered to the patient, who subsequently underwent a brain scan, neurosurgical consultation, hospitalization and an unspecified neurosurgical intervention.It was also noted the patient is a male of 97kg on anticoagulant medications.Additional information was requested, including the exact sequence of the events, details of the medical/surgical intervention required, and patient's medical history and outcome.The golvo mobile lift in intended to be used for transferring patients (adult or children) between devices (e.G., within the room), floor lifting, horizontal lifting, supporting patient limbs, ambulating patient, bathing patient, toileting patient, weighing patient and transferring patients from car.Intended for use in following environments: health care, intensive care, emergency ward, rehabilitation, habilitation.A subdural hematoma occurs when a vein ruptures between the skull and the brain¿s surface.The most common cause of a subdural hematoma is traumatic head injury such as from a fall or car crash.A subdural hematoma is a medical emergency that can lead to brain herniation, bleeding, or seizures if left untreated.Lab tests or imaging occur for diagnosis, and the condition can last several months.Larger hematomas may require decompression surgery while smaller ones (with no symptoms) include treatments such as bed rest, medications, and observation.People with a bleeding disorder and people who take anti-coagulants are more likely to develop a subdural hematoma.In this event, the patient developed a subdural hematoma as a result of a fall that occurred during a transfer with a golvo 9000 lift.The current condition of the patient is unknown at this time; however, it was noted that hospitalization and an unspecified neurosurgical intervention were required to preclude a permanent impairment of body function or permanent damage to a body structure, concluding a serious injury occurred.At this point in time, it appears that the use error of a twisted strap that came loose may have contributed to this event.A load test was performed by the customer and no issues were noted.Additional information was requested, and investigation is on-going.All additional and relevant information received during the course of the investigation will be provided in a final report.
 
Event or Problem Description
The customer reported that during a patient transfer with a golvo 9000 lift, the twisted lift strap suddenly came loose, and dropped for about 15cm.Following this lift strap drop, one of the sling's loops came out of the sling bar's hooks and resulted in the fall of the patient.This incident has been captured under hillrom complaint ref # (b)(4).
 
Additional Manufacturer Narrative
The golvo mobile lift in intended to be used for transferring patients between devices , floor lifting, horizontal lifting, supporting patient limbs, ambulating patient, bathing patient, toileting patient, weighing patient and transferring patients from car.Intended for use in following environments: health care, intensive care, emergency ward, rehabilitation, habilitation.The sling that was involved in the incident was not available for return to lulea since it was scrapped.The investigation concluded that the lift strap released and dropped for about 15 cm, which was caused by a folded lift strap in the mast.Furthermore, the investigation indicates that the sling was incorrectly applied to the sling bar, which is why the sling loosened from the sling bar when the lift strap released and dropped.Additional training has been offered to the customer.The following statement is available in the instructions for use 7en140108 rev.6 on page 4 before lifting, always make sure that: the lifting accessory is selected appropriately, in terms of type, size, material and design, with regard to the patient¿s needs; the lifting accessories are not damaged; the lifting accessories are correctly attached to the lift; the lift strap is not twisted or worn and can move in and out of the lift; the lifting accessories hangs vertically and can move freely; the lifting accessory is correctly and safely applied to the patient in order to prevent injuries; the sling bar latches are intact.Missing or damaged latches must always be replaced with new ones; the sling¿s strap loops are correctly connected to the sling bar hooks when the sling straps are extended but before the patient is lifted from the underlying surface.Baxter was unable to duplicate the alleged condition and the device performed as designed.Furthermore, the investigation indicated the user did not follow instructions and or labelling.If the sling is correctly applied to the sling bar it will not detach by of a fall/drop of 15 cm.However, if the reported use error of incorrectly attaching the sling to the slingbar were to recur, it could lead to serious injury or death.
 
Event or Problem Description
The customer reported that during a patient transfer with a golvo 9000 lift, the twisted lift strap suddenly came loose and dropped for about 15cm.Following this lift strap drop, one of the sling's loops came out of the sling bar's hooks and resulted in the fall of the patient.This incident has been captured under (b)(6) complaint ref # (b)(4).

Brand Name
GOLVO 9000
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
LIKO AB
nedre vagen 100
lulea, norrbottens lan [se-25] 975 9 2
SW  975 92
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key19882363
Report Number8030916-2024-00046
Device Sequence Number4197794
Product Code FSA
UDI-Device Identifier00887761981737
UDI-Public010088776198173711230626
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number2000045
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight97 KG